Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 17, NWS Lake Charles, LA

April 23, 2025Calcasieu Parish, Louisiana; Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Apr 23, 2025, 11:15 PM CDT for Calcasieu Parish, Louisiana; Orange County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2025, 11:15 PM CDT (04:15 UTC)
Expired
Apr 24, 2025, 3:30 AM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Calcasieu Parish, LA, Orange County, TX

The radar

The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:03 PM CDT, 1 hour 12 minutes earlier. Its key messages:

  • A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms.
  • An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 23, 10:03 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1003 PM CDT Wed Apr 23 2025

...New UPDATE...

.KEY MESSAGES...

- A moist and unstable air mass will remain in place for the
  remainder of the week with mainly scattered diurnal showers and
  thunderstorms.

- An upper level ridge will build in over the weekend into early
  next week limiting any shower activity with hot and humid
  conditions.

&&

.UPDATE...
Wx map shows surface high pressure off the Southeast U.S. ridging
westward across the Gulf, keeping southeast winds across the area.
Satellite and radar showing remnant MCV over the Texas/Louisiana
border generating additional showers and thunderstorms across Central
and Southwest Louisiana. Latest short term guidance, mainly the
HRRR, does pick up on this feature, and keeps intermittent showers
and occasional thunderstorms this evening into the early morning
hours across this area. WPC continues the marginal risk of excessive
rainfall continues across this area this evening and overnight.
Updated the forecast to increase chances of showers and thunderstorms
across this area. Otherwise, overnight lows in the mid 60s to
near 70 expected.

08/DML

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 318 PM CDT Wed Apr 23 2025

Showers and thunderstorms today have been mainly focused over
southeast Texas with energy from a left over MCS. Activity has
been more isolated over Louisiana as cloud cover has help limit
daytime heating and instability.

Shower activity will gradually wind down this evening after
sunset. With more stable conditions overnight, expect more low
clouds and patchy fog.

Surface ridge to the east will continue to bring low level
southerly flow and plenty of Gulf moisture into the forecast area
for the next few days. Meanwhile, zonal pattern aloft will allow
for weak perturbations to move across to interact with the Gulf
moisture and any residual mesoscale surface boundaries and daytime
heating to produce scattered showers and thunderstorms through
Friday. At this time, parameters for severe weather are not too
impressive. Heavy rainfall may be a factor, especially if the
shower activity falls over locations that have received a decent
amount of recent rainfall.

Rua

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 324 PM CDT Wed Apr 23 2025

Low level southerly flow and moisture will continue over the
weekend into early next week. However, an upper level ridge is
expected to build in from northern Old Mexico. This ridge will
bring drier air in the mid levels to help cap the atmosphere and
limit convection.

With the lack of convection and a continuation of low level
moisture, hot and humid conditions, especially for April, can be
expected in the long term.

Rua

&&

.AVIATION...
(00Z TAFS)

Radar showing two clusters of TSRA, both affecting BPT and AEX for
the next couple of hours. Elsewhere, VCTS left at LCH for any
showers that develop ahead of the cluster over SE TX the next
couple of hours. For LFT/ARA, not anticipating much convection to
affect these terminals this afternoon/early evening. MVFR
visibilities & ceilings expected by 08z, with intermittent IFR
visibilities & ceilings between 09-13z at all sites. Expecting
another round of TSRA between 18-24z Thursday for AEX highlighting
with a PROB30 group for TSRA. Further south at BPT/LCH/LFT/ARA
with lower chances of shower and thunderstorms, will only mention
VCTS during this time period.

08/DML

&&

.MARINE...
Issued at 326 PM CDT Wed Apr 23 2025

A surface ridge east of Florida will extend across into the
coastal waters for the remainder of the week into the weekend.
This will keep a persistent light to modest southerly flow with
mainly low seas.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  83  66  86 /  60  60  10  40
LCH  70  84  70  84 /  30  30   0  20
LFT  69  84  69  86 /  30  50  10  20
BPT  70  84  71  84 /  50  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Special weather statement, Apr 23, 5:40 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
540 PM CDT Wed Apr 23 2025

LAZ028-232315-
Rapides LA-
540 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN RAPIDES PARISH THROUGH
615 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gardner, or 8 miles northeast of Hineston, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Ball, Libuse, Hineston, Tioga, Timber Trails, Lena, Esler Regional
Airport, Clifton, Calcasieu, Otis, Elmer, Kingsville, Alexandria
International Airport, Pineville, Sieper, Boyce, Kolin, Gardner,
Alexandria, and Holloway.

This includes Interstate 49 between mile markers 76 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3150 9268 3147 9271 3145 9271 3145 9268
      3140 9269 3139 9265 3148 9221 3147 9216
      3141 9215 3137 9211 3137 9212 3133 9222
      3131 9223 3108 9271 3122 9283 3127 9285
      3129 9288 3132 9288 3146 9281 3152 9272
TIME...MOT...LOC 2240Z 231DEG 9KT 3124 9267

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Slaughter
Special weather statement, Apr 23, 6:18 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
618 PM CDT Wed Apr 23 2025

LAZ028-232345-
Rapides LA-
618 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES PARISH
THROUGH 645 PM CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Deville, Ball, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Kingsville, Alexandria International Airport, Pineville, Kolin,
Alexandria, Woodworth, Holloway, and Paradise.

This includes Interstate 49 between mile markers 72 and 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 9211 3130 9216 3133 9219 3133 9222
      3132 9223 3125 9223 3110 9250 3129 9270
      3139 9264 3146 9231
TIME...MOT...LOC 2318Z 231DEG 9KT 3126 9251

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Slaughter
Special weather statement, Apr 23, 8:45 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
845 PM CDT Wed Apr 23 2025

LAZ030-073-141-241-TXZ260-262-516-616-240230-
West Cameron LA-Southern Calcasieu LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
Southern Orange TX-Northern Newton TX-
845 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON AND EASTERN ORANGE COUNTIES THROUGH 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Old Salem to near Starks to West Orange.
Movement was east at 20 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Pinehurst, Vinton, Deweyville, Lunita, Bivens, Buhler, Starks, Forest
Heights, Toomey, Old Salem, Orange, Edgerly, Devils Pocket, Fields,
De Quincy, Bancroft, Oretta, West Orange, Bridge City, and Sulphur.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 875.
 Interstate 10 in Louisiana between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 9345 3035 9335 2998 9345 2997 9384
      3027 9376 3055 9384
TIME...MOT...LOC 0145Z 256DEG 19KT 3050 9375 3029 9369 3006 9375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter
Special weather statement, Apr 23, 9:32 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 PM CDT Wed Apr 23 2025

LAZ030-031-073-141-241-TXZ516-616-240315-
West Cameron LA-Southern Calcasieu LA-Allen LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Orange TX-
932 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
BEAUREGARD...WESTERN CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES THROUGH 1015
PM CDT...

At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merryville to near De Quincy to West
Orange. Movement was northeast at 35 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Singer, Vinton, Bivens, Toomey, Moss Bluff, De Ridder, Sulphur,
Orange, Gillis, Edgerly, De Quincy, Oretta, Ragley, Carlyss,
Longville, Buhler, Westlake, Fields, Tulla, and Bundick Lake.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 878.
 Interstate 10 in Louisiana between mile markers 1 and 29.
 Interstate 210 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 9308 3047 9305 3042 9309 3042 9313
      3038 9313 3038 9312 3002 9340 2998 9387
      3033 9358 3070 9362 3088 9323
TIME...MOT...LOC 0231Z 238DEG 30KT 3069 9350 3038 9346 3005 9376

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter
Special weather statement, Apr 23, 10:17 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT Wed Apr 23 2025

LAZ030-141-241-240400-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
1017 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 1100 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur, moving east at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Westlake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Buhler, Moss Bluff, Sulphur, and Gillis.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 15 and 31.
 Interstate 210 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3008 9351 3029 9345 3052 9341 3050 9317
      3005 9322
TIME...MOT...LOC 0316Z 254DEG 9KT 3024 9337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:45 PM CDTSpecial Weather StatementLCHCalcasieu45 min
Apr 23, 9:32 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu43 min
Apr 23, 10:17 PM CDTSpecial Weather StatementLCHCalcasieu43 min
Apr 23, 11:19 PM CDTTornado WarningLCHCalcasieu, Cameron11 min
Apr 24, 3:31 AM CDTSpecial Weather StatementLCHLafayette29 min
Apr 24, 4:05 AM CDTFlash Flood WarningLCHLafayette, Saint Martin7 hr
Apr 24, 4:41 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 5:26 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 6:26 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin5 hr
Apr 24, 6:30 AM CDTRiver Flood WarningLCHLafayette, Vermilion6 days
Apr 24, 7:24 AM CDTFlash Flood WarningLCHVermilion3 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin47 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu39 days
Apr 24, 9:16 AM CDTFlash Flood WarningLCHIberia3 hr
Apr 24, 12:36 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.